Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


had a parasite and still sick
Feb 4, 2009

ive infected with HIV for yrs now and very healthy.. in aug i got a minor sinus infection and became weak... when i went to the dr to have in treated in november. they gave me a zpac i came down with terrible diareaha for 5 days straight in the middle of the night. then it just went away but i felt terrible..i got somewhat better, my dr said i had colitis being my stomach is so sensitiive to meds. during that time i could not take my meds at all.. anyway i got very sick again went into the hospital a few weeks back and they found a parasite. giardi,.. right away my stomach started feeling better.. i lost 24 lbs over 2 months.. although im slowly gaining weight. i still feel terrible. been out of work and lay around all day.. my dr. says i need to rebuild my body.. its been a long time though and im not on anything.. all i do is sleep..what do u think i should do. thank u for ur time rob

Response from Dr. Frascino

Hi,

Giardia could certainly account for your weight loss, which in turn could account for your feeling weak and tired. Now that your Giardia has been successfully treated and you are slowly regaining weight, I see no reason you should not be restarted on antiretrovirals, assuming they are indicated. I would also recommend a consultation with an HIV-knowledgeable nutritionist to evaluate and optimize your diet. In addition you need to increase your activity/exercise level gradually as tolerated. Finally, you might consider a second opinion from another HIV specialist to reevaluate your entire case and to suggest therapeutic options.

Good luck. I'm here if you need me.

Dr. Bob


Previous
What is going on???
Next
Atripla - Sustiva Side Effects

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement